Alert archive / West Virginia / Wind Advisories in 2025

Wind Advisory 6, NWS Charleston, WV

March 15, 2025Buchanan County, Dickenson County, Virginia; 8 counties in West Virginia

NWS Charleston, WV issued this wind advisory at Mar 15, 2025, 2:57 AM EDT for Buchanan County, Dickenson County, Virginia; 8 counties in West Virginia. It took effect at Mar 15, 2025, 11:00 AM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2025, 2:57 AM EDT (06:57 UTC)
In effect from
Mar 15, 2025, 11:00 AM EDT
Expired
Mar 16, 2025, 2:00 PM EDT
In force
27 hr
Issued by
NWS Charleston, WV

Counties Buchanan County, VA, Dickenson County, VA, Fayette County, WV, McDowell County, WV, Nicholas County, WV, Pocahontas County, WV, Raleigh County, WV, Randolph County, WV, Webster County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 70 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 7.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1783 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

615 
WWUS71 KRLX 150657
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
257 AM EDT Sat Mar 15 2025

VAZ003-004-151500-
/O.NEW.KRLX.WI.Y.0006.250315T1500Z-250316T1200Z/
Dickenson-Buchanan-
Including the cities of Grundy, Clintwood, and Vansant
257 AM EDT Sat Mar 15 2025

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EDT 
SUNDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. 
  Locally stronger gusts possible along and downwind of higher 
  terrain.

* WHERE...Buchanan and Dickenson Counties.

* WHEN...From 11 AM this morning to 8 AM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

WVZ520-522-523-526-151500-
/O.NEW.KRLX.WI.Y.0006.250316T0000Z-250316T1800Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Randolph-
Including the cities of Richwood, Snowshoe, and Harman
257 AM EDT Sat Mar 15 2025

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT 
SUNDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas, Southeast Randolph, Southeast 
  Webster, and Southeast Nicholas Counties.

* WHEN...From 8 PM this evening to 2 PM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

MEK
6 follow-up statements
202 
WWUS71 KRLX 151403
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1003 AM EDT Sat Mar 15 2025

VAZ003-004-160100-
/O.CON.KRLX.WI.Y.0006.250315T1500Z-250316T1200Z/
Dickenson-Buchanan-
Including the cities of Vansant, Grundy, and Clintwood
1003 AM EDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. 
  Locally stronger gusts possible along and downwind of higher 
  terrain.

* WHERE...Buchanan and Dickenson Counties.

* WHEN...Until 8 AM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

WVZ520-522-523-526-160100-
/O.CON.KRLX.WI.Y.0006.250316T0000Z-250316T1800Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Randolph-
Including the cities of Richwood, Snowshoe, and Harman
1003 AM EDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM 
EDT SUNDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas, Southeast Randolph, Southeast 
  Webster, and Southeast Nicholas Counties.

* WHEN...From 8 PM this evening to 2 PM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

RPY
967 
WWUS71 KRLX 160001
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
801 PM EDT Sat Mar 15 2025

VAZ003-004-160815-
/O.CON.KRLX.WI.Y.0006.000000T0000Z-250316T1200Z/
Dickenson-Buchanan-
Including the cities of Grundy, Clintwood, and Vansant
801 PM EDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. 
  Locally stronger gusts possible along and downwind of higher 
  terrain.

* WHERE...Buchanan and Dickenson Counties.

* WHEN...Until 8 AM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

WVZ520-522-523-526-160815-
/O.CON.KRLX.WI.Y.0006.000000T0000Z-250316T1800Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Randolph-
Including the cities of Richwood, Harman, and Snowshoe
801 PM EDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas, Southeast Randolph, Southeast 
  Webster, and Southeast Nicholas Counties.

* WHEN...Until 2 PM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

JLB
379 
WWUS71 KRLX 160710
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
310 AM EDT Sun Mar 16 2025

WVZ033-034-515>519-521-524-525-161500-
/O.EXB.KRLX.WI.Y.0006.000000T0000Z-250316T1500Z/
McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest
Fayette-Southeast Fayette-Northwest Nicholas-Northwest Webster-
Southeast Pocahontas-Northwest Randolph-
Including the cities of Oceana, Bradley, Beckley, Marlinton, War,
Webster Springs, Pineville, Summersville, Craigsville,
Montgomery, Fayetteville, Cowen, Oak Hill, Sophia, Mullens, Gary,
Prosperity, Meadow Bridge, Holly River State Park, Birch River,
Welch, and Elkins
310 AM EDT Sun Mar 16 2025

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Northwest Randolph, Northwest Webster, Southeast 
  Pocahontas, Northwest Fayette, Northwest Nicholas, Northwest 
  Raleigh, Southeast Fayette, Southeast Raleigh, McDowell, and 
  Wyoming Counties.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

VAZ003-004-161200-
/O.CON.KRLX.WI.Y.0006.000000T0000Z-250316T1200Z/
Dickenson-Buchanan-
Including the cities of Vansant, Clintwood, and Grundy
310 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Buchanan and Dickenson Counties.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

WVZ520-522-523-526-161500-
/O.CON.KRLX.WI.Y.0006.000000T0000Z-250316T1800Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Randolph-
Including the cities of Richwood, Snowshoe, and Harman
310 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Northwest Pocahontas, Southeast Randolph, Southeast 
  Webster, and Southeast Nicholas Counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

MEK
674 
WWUS71 KRLX 161142
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
742 AM EDT Sun Mar 16 2025

VAZ003-004-161245-
/O.EXP.KRLX.WI.Y.0006.000000T0000Z-250316T1200Z/
Dickenson-Buchanan-
Including the cities of Grundy, Clintwood, and Vansant
742 AM EDT Sun Mar 16 2025

...WIND ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

While gusty winds of 25 to 35 mph remain possible today, the 
stronger gusts have moved out of the area. Therefore, the Wind 
Advisory is being allowed to expire.

$$

WVZ033-034-515>519-521-524-525-161500-
/O.CON.KRLX.WI.Y.0006.000000T0000Z-250316T1500Z/
McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest
Fayette-Southeast Fayette-Northwest Nicholas-Northwest Webster-
Southeast Pocahontas-Northwest Randolph-
Including the cities of Marlinton, Webster Springs, Oceana,
Meadow Bridge, Elkins, Welch, Gary, Summersville, Pineville,
Craigsville, Cowen, Fayetteville, Bradley, Birch River, Mullens,
Sophia, Beckley, Montgomery, Holly River State Park, Prosperity,
War, and Oak Hill
742 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Northwest Randolph, Northwest Webster, Southeast 
  Pocahontas, Northwest Fayette, Northwest Nicholas, Northwest 
  Raleigh, Southeast Fayette, Southeast Raleigh, McDowell, and 
  Wyoming Counties.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

WVZ520-522-523-526-161800-
/O.CON.KRLX.WI.Y.0006.000000T0000Z-250316T1800Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Randolph-
Including the cities of Richwood, Snowshoe, and Harman
742 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Northwest Pocahontas, Southeast Randolph, Southeast 
  Webster, and Southeast Nicholas Counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

RPY
894 
WWUS71 KRLX 161439
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1039 AM EDT Sun Mar 16 2025

WVZ033-034-515>519-521-524-525-161545-
/O.EXP.KRLX.WI.Y.0006.000000T0000Z-250316T1500Z/
McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest
Fayette-Southeast Fayette-Northwest Nicholas-Northwest Webster-
Southeast Pocahontas-Northwest Randolph-
Including the cities of Marlinton, Webster Springs, Oceana,
Meadow Bridge, Elkins, Welch, Gary, Summersville, Pineville,
Craigsville, Cowen, Fayetteville, Bradley, Birch River, Mullens,
Sophia, Beckley, Montgomery, Holly River State Park, Prosperity,
War, and Oak Hill
1039 AM EDT Sun Mar 16 2025

...WIND ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING...

While gusty winds of 30 to 40 mph remain possible today, the 
stronger gusts have moved out of the area. Therefore, the Wind 
Advisory is being allowed to expire.


$$

WVZ520-522-523-526-161800-
/O.CON.KRLX.WI.Y.0006.000000T0000Z-250316T1800Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Randolph-
Including the cities of Richwood, Snowshoe, and Harman
1039 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas, Southeast Randolph, Southeast 
  Webster, and Southeast Nicholas Counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information can be found at https://www.weather.gov/rlx 
as well as on our Facebook and Twitter pages.

&&

$$

RPY
225 
WWUS71 KRLX 161741
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
141 PM EDT Sun Mar 16 2025

WVZ520-522-523-526-161845-
/O.EXP.KRLX.WI.Y.0006.000000T0000Z-250316T1800Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Randolph-
Including the cities of Richwood, Snowshoe, and Harman
141 PM EDT Sun Mar 16 2025

...WIND ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON...

While gusty winds outside of thunderstorms of 30 to 40 mph remain 
possible today, the stronger non thunderstorm gusts have moved out 
of the area. Therefore, the Wind Advisory is being allowed to expire.

$$

RPY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Mar 15, 1:20 AM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 15, 1:20 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
120 AM EDT Sat Mar 15 2025

.SYNOPSIS...
Very mild and mainly dry through tonight. A strong low pressure
system will impact the area this weekend, with strong, heavy
thunderstorms possible.

&&

.NEAR TERM /THROUGH TODAY/...
As of 1100 PM Friday...

Freshened up temperatures for tonight based on current
observations. Otherwise, no significant changes made at this
time.

As of 420 PM Friday...

Relative humidity and dewpoints have been trending lower than
anticipated this afternoon. Have updated dewpoint and RH grids
to reflect these observations.

As of 215 PM Friday...

A warm front slowly lift north across the area this afternoon as the
pressure gradient tights up some. This will result in an increase in
gusty winds this afternoon and evening. A Special Weather Statement
has been issued until 8 PM this evening, due to gusty winds and dry
conditions posing a threat for wildfire spread.

The pressure gradient increases later tonight as a low pressure
system moves east across the Great Lakes region into Saturday.
Meanwhile, the local area will stay within the warm sector of the
storm, where scattered to numerous showers and thunderstorms are
expected. Therefore, expect gusty winds up to 30 mph possible within
any shower or storm that develops on Saturday. Stronger storms will
be able to mix down stronger winds aloft, to produce surface
damaging wind gusts along their path.

CAMs guidance suggests a line of discrete thunderstorms arriving
to southeast OH around 8 AM Saturday morning. Other guidance
suggests this line loosing its momentum as it approaches the
area, with most of the line dissipating as it reaches the OH
River Saturday morning. However, uncertainty exist on how strong
or severe these storm will be as they arrive, and how long
would they survive as they move east into WV. SPC has lowered
the outlook to a marginal risk for severe thunderstorms for the
entire area, except for SW Virginia where a slight risk remains
in place.

Models show a possible lull in precipitation after the first batch
of convection Saturday morning, but a second impulse will come
along with a cold front to bring the bulk of precipitation amid
increasing dynamics, southwest flow and moisture Saturday
afternoon and evening. WPC has outlooked portions of the area
under a marginal risk for excessive rainfall.

Expect breezy southerly winds through much of Saturday with gusts
generally 20 to 30 mph. Increase in south southwest flow will
bring mild temperatures and dew points hovering in the 40s/50s
on Saturday.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
As of 205 PM Friday...

Strong early spring system to affect our area in the short term
period. As we move into late Saturday evening, a shortwave lifting
northeast towards the area will generate a surface low that will
move northeast along the front to our west/lower Ohio Valley region,
bringing a renewed threat for thunderstorms to our area, mainly very
late Saturday night or even Sunday. There is still quite a bit of
uncertainty concerning the severe threat this weekend, and recent
model trends even seem to be pushing the threat more into the Sunday
time period for much of the CWA, versus Saturday night, as the low
and front progress eastward. Any storms late Saturday night that are
able to work their way into our region will be dealing with
limited/virtually nonexistent instability. However, there is still
the threat for severe weather late Saturday night/early Sunday due
to the overall strong dynamics associated with the system, with
damaging winds, or even a brief tornado threat. SPC has trimmed back
the slight risk from almost the entire CWA from previous forecast
for the 12Z Saturday through 12Z Sunday time frame, and most of the
CWA is now only in a marginal risk. As we progress into Sunday, will
see a continued threat for severe as the system/front progresses
eastward, with our eastern zones more at risk. Instability looks to
be rather weak on Sunday, but the tornado and wind threat will
continue. Large hail will likely be less of a threat. Heavy rainfall
is still expected with these storms due to the high moisture content
air transported into the region on strengthening winds. There could
be localized flooding issues in heavier downpours, but widespread
flooding is not anticipated at this time.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 205 PM Friday...

Looking like there is the potential for showers to continue late
Sunday night into early Monday, particularly across the mountainous
counties as trough pushes east through the region and northwesterly
upslope flow takes hold. Otherwise, next week looks to start off dry
across the area with surface high pressure in control, along with
gradually warming temperatures as upper heights steadily build
across the area. In addition, it will be quite dry, with afternoon
RH values looking to dip into at least the 20 percent range again,
along with gusty winds taking hold as we move into Tuesday and
beyond, leading to drying of fuels. Another front and upper trough
look to sweep across the area by middle to late next week. This will
create yet another chance for showers and thunderstorms.

&&

.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
As of 120 AM Saturday...

A complex low pressure system is set to anticipated to bring
several rounds of showers and thunderstorms within the TAF
period. Preceding the arrival of precipitation, winds aloft have
increased with the arrival of a strong LLJ. KRLX VAD wind
profile depicts anywhere between 40 to 50kts parked around
2,000ft AGL, with the lack of nocturnal inversion to shield some
of these winds from mixing down to the surface early this
morning. Will maintain the combination of gusty surface winds
and LLWS aloft as both will provoke challenging flight
conditions this morning.

The first round of showers and storms are set to arrive shortly
after 12Z this morning as a line of convection travels overnight
through the Ohio Valley. The longevity of these storms remains
uncertain at this time, as some models anticipate activity to
weaken and decay before arriving while others show this line
driving into our western terminals and promoting brief flight
restrictions. This initial line is then set to lift northward
late in the morning, and could promote a brief stint of quieter
radar activity for the afternoon. Non-thunderstorm wind gusts
will be ongoing throughout the day across all terminals.

The main line of storms will then arrive late this evening into
the overnight hours along a cold front. This line will press
eastward through the conclusion of the valid TAF period, and can
be seen mentioned within PROB30 groups at each terminal for late
tonight. Winds remain strong throughout the profile overnight,
maintaining mention of LLWS after sunset.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Extent of LLWS may vary from the forecast.
Onset time and extent of rain/storms may also vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                             SAT 03/15/25
UTC 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
EDT 1HRLY       23   00   01   02   03   04   05   06   07   08   09   10
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 06Z SUNDAY...
IFR possible in rain and storms late Saturday night into
Sunday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/SL
NEAR TERM...ARJ/JLB
SHORT TERM...SL
LONG TERM...SL
AVIATION...MEK
Hazardous weather outlook, Mar 14, 4:04 AM EDT, 22 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
404 AM EDT Fri Mar 14 2025

KYZ102-103-105-VAZ003-004-WVZ005-013-024>026-033-034-150815-
Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan-
Boone-McDowell-Wyoming-
404 AM EDT Fri Mar 14 2025

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southwest Virginia, and portions of southern and western
West Virginia.

.DAY ONE...Today and Tonight.

Very warm and dry conditions combined with gusty winds will result
in an increased risk for wildfire spread this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Severe thunderstorms will be possible, mainly Saturday afternoon and
Saturday night. The primary threat will be damaging winds, but a
brief tornado spin-up cannot be ruled out.

In addition, locally heavy rainfall is possible late Saturday night
into Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-039-040-
515>526-150815-
Greenup-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-
Gallia-Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-
Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
404 AM EDT Fri Mar 14 2025

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southeast Ohio and much of West Virginia.

.DAY ONE...Today and Tonight.

Very warm and dry conditions combined with gusty winds will result
in an increased risk for wildfire spread this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Severe thunderstorms will be possible, mainly Saturday afternoon and
Saturday night. The primary threat will be damaging winds, but a
brief tornado spin-up cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 8:26 AM EDTSpecial Weather StatementRLXJackson, Wirt49 min
Mar 15, 9:34 AM EDTSpecial Weather StatementRLXPleasants, Ritchie, Wirt41 min
Mar 15, 9:56 AM EDTSpecial Weather StatementRLXKanawha, Roane49 min
Mar 15, 10:13 AM EDTSpecial Weather StatementRLXDoddridge47 min

Nearby

Wind Advisories in West Virginia, 2025Wind Advisories in Virginia, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.